reducing meds!!!

Guess what?!!! I have been on a rather large dose of morphine for a good few years (200 mg) but I have been so down because the side effects were just so bad,I have been to my docs to try to reduse them before with no joy so I have taken it upon myself to reduse them a very small amount at a time,I have done and now im down to 150mg after 3 weeks!!! I now feel so much more awake,I feel like its my time to shine now and I am going to do everything I can to help myself.My family has noticed a difference and that makes me want to carry on!!! The down side is I have felt more pain but I feel it better regards side effects ( its like you get a choice either one or the other) I can also now tell the docs just were my pain is so they can try to do something about it and not just mask it!!! wish me luck guys with the next bit!!!!x

9 Replies

  • Well done to you on decreasing your your getting your life back slowly. Speak to your gp about it. They may go bananas with what you have done, but in the end its helped you.

    I did what you did a few years back, it helped me at the time, on which I got my knuckles rapped for. I then said I did ask for their help and didn't get it.

    I still feel today, that gp's just want to take the easy route my passing out meds.

    You take care.


  • thankyou for your comments, I do agree with you there,the doctor just kept on giving me more and more meds and the more I slept ect I was nearly in a coma!!! will keep you posted.x

  • Hi Sharon, thats great, taking control is so energising. You can try alternative therapies that will make you feel good, more relaxed and majescvit easier to cope with the pain. They don't directly reduce the pain, just change your perspective of it. And if you casnt keep treating yourself when you have pain, when can you? Most therapists are happy to give you things to do at home yourself.

    Good luck finding the source of the pain - try a sports physio - they are very good at locating and treating pain, and they don't chuck any meds at you.

  • Hi Sharon

    Well done know how hard that can be.

    I was put on Tramadol about 10 years or so ago over time i have also had others added but nothing taken out. I realised i had a real problem with tramadol when I felt really awful when i didnt take my regular dose also i was greatly increacing at times. I went to the gp saw various gps and consultants told them i thought i was addicted could i have help not one of them even ackowlage that I had said anything !!!? Eventually did what you did but still havnt told anyone hate getting told off as if i was 10 years old not 50 lol

    Good luck with the rest of what comes next and finding the source of your pain will be thinking of you hope you keep us updated on how you are doing

  • Good for you! Its hard tho'. And like others have said, doctors dont seem to have any plans to help people getting off the pills. Like Zanna said, you might need some help to get moving again from a sympathetic sports physio. Best of luck and keep us posted. :)

  • Have a look at

    You should find advice on reducing medication there.

  • thanks for that johnsmith.

  • I have cut down on my morphine after decompresion of lumber spine in 2005 with the help of accupuncture (its a god send to me) it well worth trying

  • Thankyou Bunndy.x

You may also like...